Thunderstorm Wind, Platte
- When
- July 20, 3:49 PM MST
- Where
- Platte County, Chugwater
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.750, -104.833
Strong wind blew an 8-10 inch diameter tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 20, 1:30 PM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT THU JUL 20 2006 .SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE CONVECTIVE IN NATURE. LIKELY POPS APPEAR WARRANTED TROUGH THE LATE AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB PANHANDLE UNTIL LATER IN THE EVENING. GFS AND WRF PROG A MCS TO DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY MIDNIGHT. WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS. ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND DRIER CONDITIONS WITH IT. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR SATURDAY THROUGH EARLY NEXT WEEK. WILL BE DRY INITIALLY ACROSS MUCH OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE SEASONAL NORMALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/MG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU JUL 20 2006 WYZ061>066-211045- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM. THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER. HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO MODERATE RAIN ARE POSSIBLE. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER CARBON COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1050 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING. THE ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE POSSIBLE. LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER STORMS. SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE AREA ON WEDNESDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY. SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING IN MOST AREAS EAST OF THE LARAMIE RANGE. SOWKO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT THU JUL 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 10 SW CHUGWATER 41.65N 104.96W
07/20/2006 E1.75 INCH LARAMIE WY LAW ENFORCEMENT
&&
GOERINGThe Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong wind blew an 8-10 inch diameter tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520746.